Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 19, NWS Jackson, MS

April 2, 2014Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 2, 2014, 8:59 AM CDT for Attala County, Holmes County, Mississippi. It took effect at Apr 2, 2014, 7:00 PM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Apr 2, 2014, 8:59 AM CDT (13:59 UTC)
In effect from
Apr 2, 2014, 7:00 PM CDT
Expired
Apr 3, 2014, 4:00 PM CDT
In force
21 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 14.76 ft at Apr 2, 2014, 5:00 PM CDT.

actionminormoderate152004/0204/0304/04
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WGUS44 KJAN 021359
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
859 AM CDT WED APR 2 2014

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS 
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE 
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-031959-
/O.NEW.KJAN.FL.W.0019.140403T0000Z-140403T2100Z/
/WSTM6.1.ER.140403T0000Z.140403T0000Z.140403T0600Z.NO/
859 AM CDT WED APR 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLACK RIVER AT WEST
* FROM THIS EVENING TO THURSDAY AFTERNOON.
* AT 7:45 AM WEDNESDAY THE STAGE WAS 14.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  14.6 WED 08 AM  14.5  12.3  10.1  15.0 07 PM 04/02


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             

$$
2 follow-up statements
227 
WGUS84 KJAN 030252
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
952 PM CDT WED APR 2 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 
  BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-040852-
/O.EXT.KJAN.FL.W.0019.000000T0000Z-140404T0900Z/
/WSTM6.1.ER.140403T1200Z.140403T1200Z.140403T1800Z.NO/
952 PM CDT WED APR 2 2014

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL LATE THURSDAY NIGHT.
* AT 8:45 PM WEDNESDAY THE STAGE WAS 14.7 FEET AND NEARLY STEADY. 
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  THURSDAY MORNING.
* IMPACT...AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  14.7 WED  9 PM  15.0  13.4  10.6  15.0  1 PM  4/3

&&

LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             

$$

MSC089-163-040851-
/O.EXT.KJAN.FL.W.0014.000000T0000Z-140405T0200Z/
/BTAM6.1.ER.140329T1617Z.140403T0200Z.140404T1100Z.NO/
952 PM CDT WED APR 2 2014

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL FRIDAY EVENING.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 23.1 FEET AND NEARLY STEADY. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL BEGIN FALLING OVERNIGHT AND WILL FALL
  BELOW FLOOD STAGE BY FRIDAY.
* IMPACT...AT 22 FEET...LOW WOODED LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  23.1 WED  9 PM  23.0  21.9  20.9      CRESTED

&&

LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             

$$

MSC049-149-040851-
/O.EXT.KJAN.FL.W.0015.000000T0000Z-140404T2100Z/
/BOVM6.1.ER.140329T1516Z.140330T2100Z.140404T0600Z.NO/
952 PM CDT WED APR 2 2014

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BOVINA
* UNTIL FRIDAY AFTERNOON.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 28.2 FEET AND SLOWLY FALLING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY.
* IMPACT...AT 28 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER 
  BEGINS TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER BIG BLACK RIVER
BOVINA         28  28.2 WED  9 PM  28.2  27.9  27.4     SLOW FALL

&&

LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
      3218 9065 3204 9102             

$$

DL
167 
WGUS84 KJAN 031403
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
903 AM CDT THU APR 3 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS 
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE 
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-031433-
/O.CAN.KJAN.FL.W.0019.000000T0000Z-140404T0900Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CDT THU APR 3 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLACK RIVER AT WEST.
* AT 8:45 AM THURSDAY THE STAGE WAS 14.4 FEET. 
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.7 FEET.  THE 
  RIVER IS FORECAST TO CONTINUE TO FALL.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  14.4 THU 09 AM  12.7  10.8   8.7    BELOW FLOOD     


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 2, 5:11 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Apr 2, 5:11 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
511 AM CDT WED APR 2 2014

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN THE DELTA THIS AFTERNOON
AND EVENING. SEVERE THUNDERSTORMS POSSIBLE FOR MUCH OF THE REGION
THURSDAY NIGHT...

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...STRONG SURFACE HIGH
PRESSURE RIDGING CURRENTLY PREVAILS ACROSS THE ARKLAMISS AND THIS
WILL CONTINUE THROUGH THE MORNING INTO THE AFTERNOON HOURS. THE
GFS/ECMWF INDICATE THAT A SHORT WAVE WILL MOVE ACROSS THE NORTHERN
PORTIONS OF THE AREA THIS AFTERNOON AND EVENING...ALTHOUGH THEY
DIVERGE ON THE AMOUNT AND LOCATION OF CONVECTION THAT DEVELOPS WITH
IT. THE GFS AND ALSO SOME OF THE HI-RES MODELS DEVELOP THUNDERSTORMS
MAINLY NORTH OF THE I-20 CORRIDOR LATER THIS AFTERNOON AND
EVENING...BUT THE ECMWF KEEPS THE BULK OF THE CONVECTION MAINLY TO
THE NORTH OF OUR AREA...BUT DOES ALSO DEVELOP SOME CONVECTION IN THE
DELTA. ANY CONVECTION THAT DOES DEVELOP OVER THESE AREAS WILL HAVE
THE POTENTIAL TO BECOME STRONG TO SEVERE. THE THUNDERSTORMS WILL HAVE
ML CAPES OF NEAR 1000-1200 J/KG ALONG WITH LAPSE RATES OF NEAR 7.5
C/KM TO WORK WITH THIS AFTN/EVE. STRONGER CAPPING MAY INHIBIT THE
DEVELOPMENT OF THE CONVECTION FURTHER SOUTH ALONG THE I-20 CORRIDOR.
WILL UPDATE THE HWO TO INCLUDE AT LEAST A LIMITED RISK FOR SEVERE
THIS AFTERNOON AND EVENING.

EXPECT THE THUNDERSTORM ACTIVITY TO DIMINISH OVERNIGHT AS THE SHORT
WAVE MOVES TO THE EAST. A WARM NIGHT WILL BE ON TAP WITH OVERNIGHT
LOWS BOTTOMING OUT IN THE MID 60S. THE MODELS DEVELOP A STRONG CAP
OVER THE BULK OF THE AREA ON THURSDAY OUT AHEAD OF DEEP UPPER TROUGH
AND ASSOCIATED COLD FRONT OVER THE PLAINS. EXPECT MOST OF THURSDAY
TO BE RAIN FREE OVER THE BULK OF THE AREA...BUT SHOWERS AND STORMS
MAY MOVE INTO THE DELTA DURING THE LATE AFTERNOON HOURS.

THE COLD FRONT WILL EXTEND ACROSS ARKANSAS INTO NORTHWEST LOUISIANA
BY THE MID EVENING HOURS ON THURSDAY WITH THE THUNDERSTORM MOVING
INTO THE WESTERN PORTIONS OF OUR AREA DURING THIS TIME FRAME. THE
MODELS HAVE CHANGED VERY LITTLE AND IT CONTINUES TO LOOK LIKE SEVERE
THUNDERSTORMS ARE LIKELY THURSDAY EVENING INTO THE OVERNIGHT HOURS
AS THE COLD FRONT SWEEPS ACROSS THE AREA. ML CAPES WILL RANGE FROM
1000-1500 J/KG ALONG AND WEST OF THE MISSISSIPPI THURSDAY EVENING
ALONG WITH STEEP LAPSE RATES OF 7.0-7.5 C/KM AND PLENTY OF SHEAR
WITH 0-3 HELICITY VALUES OF 350-400 M^2/S^2. THE MODELS DUE INDICATE
THAT THE INSTABILITY AND SHEAR WILL WAIN THE FURTHER EAST IT GETS
ACROSS OUR AREA OVERNIGHT...BUT IT CONTINUES TO LOOK LIKE A HIGH
SEVERE POTENTIAL GENERALLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE
CORRIDOR WITH A COUPLE OF STRONG TORNADOES POSSIBLE OVER THESE
AREAS THURSDAY EVENING INTO THE EARLY OVERNIGHT HOURS. /15/

.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...MODELS ARE IN GOOD
AGREEMENT THIS MORNING THAT A COLD FRONT WILL BE NEAR THE NATCHEZ
TRACE CORRIDOR AROUND SUNRISE FRIDAY MORNING. STORMS ARE EXPECTED TO
BE ONGOING ALONG AND JUST AHEAD OF THE COLD FRONT AND THERE WILL
STILL BE ENVIRONMENTAL PARAMETERS IN PLACE THAT WILL SUPPORT THE
DEVELOPMENT OF A FEW SEVERE STORMS EARLY FRIDAY MORNING. WL CONTINUE
THIS MENTION IN THE HWO SOUTHEAST OF THE NATCHEZ TRACE. THE COLD
FRONT IS EXPECTED TO PUSH SOUTHEAST OF OUR CWA BY NOON ENDING THE
SEVERE STORM POTENTIAL OVER OUR CWA. MUCH DRIER AIR IS EXPECTED TO
MOVE INTO OUR CWA FRIDAY AFTERNOON IN THE WAKE OF THE COLD FRONT. A
1020MB SURFACE HIGH WILL MOVE FROM THE SOUTHERN PLAINS FRIDAY TO
OVER OUR CWA FRIDAY NIGHT INTO SATURDAY BUT OUR FLOW ALOFT WILL
QUICKLY BACK AGAIN TO THE SOUTHWEST AHEAD OF ANOTHER SHORTWAVE THAT
WILL MOVE OVER THE DESERT SOUTHWEST BY SATURDAY AFTERNOON. MODELS
AGREE THAT THIS WILL HELP THE COLD FRONT STALL CLOSE TO THE GULF
COAST AND HELP BRING RAIN BACK INTO OUR SOUTHERN ZONES BY LATE
SATURDAY AFTERNOON. AS THE SHORTWAVE PROGRESSES EAST ACROSS THE
SOUTHERN PLAINS SATURDAY NIGHT AND SUNDAY...A SURFACE LOW IS
EXPECTED TO DEVELOP NEAR THE TEXAS COAST AND BEGIN TRACKING TO THE
NORTHEAST. THERE REMAIN DIFFERENCES WITH THE TRACK OF THE SURFACE
LOW WITH THE ECMWF BEING FARTHER NORTH OVER NORTHERN MISSISSIPPI
SUNDAY NIGHT WHILE THE GFS...GFS ENSEMBLES AND CANADIAN HAVE A MORE
SOUTHERN TRACK. HAVE LEANED TOWARD THE GFS WITH THE SURFACE LOW OVER
THE SOUTHWEST LOUISIANA COAST BY NOON SUNDAY AND THEN OVER SOUTHEAST
MISSISSIPPI BY MIDNIGHT SUNDAY NIGHT. MODELS SHOW HEAVY RAINFALL
POTENTIAL ACROSS OUR SOUTHERN ZONES SUNDAY. A MORE NORTHERN TRACK OF
THE SURFACE LOW WOULD ALSO RAISE CONCERNS OF SEVERE STORM POTENTIAL.
HAVE GONE ABOVE GFSMOS POPS ALONG THE HIGHWAY 84 CORRIDOR SATURDAY
NIGHT AND SUNDAY. THE SURFACE LOW AND SHORTWAVE WILL SHIFT NORTHEAST
OF OUR CWA MONDAY WITH DECREASING RAIN CHANCES BUT A SECOND
SHORTWAVE WILL BE DROPPING OVER THE SOUTHERN PLAINS MONDAY
MAINTAINING A BROAD TROUGH OVER THE REGION. THIS BROAD TROUGH WILL
LINGER OVER OUR REGION THROUGH MID WEEK WHILE AN AMPLIFIED RIDGE
BUILDS OVER THE WESTERN CONUS. THIS WILL RESULT IN A PERIOD OF
COOLER THAN NORMAL TEMPERATURES FOR OUR CWA AND DISTURBED WEATHER A
SUBTLE SHORTWAVES IN THE NORTHWEST FLOW ALOFT MAINTAIN LOW RAIN
CHANCES EVEN AFTER THE MAIN SECOND SHORTWAVE MOVES EAST OF OUR CWA
MONDAY NIGHT. /22/

&&

.AVIATION...MVFR CONDITIONS IN STRATUS CLOUDS PREVAIL AT JAN/HKS AND
HBG THIS MORNING AND THESE CONDITIONS SHOULD CONTINUE THROUGH ABOUT
15Z BEFORE IMPROVING. EXPECT MAINLY VFR CONDITIONS THROUGH THE BULK
OF THE PERIOD AFTER 15Z...BUT THUNDERSTORM ACTIVITY MAY BRING
MVFR/IFR CONDITIONS TO GLH/GWO LATER THIS AFTERNOON. EXPECT STRATUS
TO DEVELOP ONCE AGAIN AFTER 03Z BRINGING MVFR/IFR CONDITIONS TO MOST
TAF SITES THROUGH THE END OF THE PERIOD./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  66  81  63 /  21  24  14  80
MERIDIAN      81  63  81  63 /  12  21  14  61
VICKSBURG     79  67  81  60 /  26  27  17  85
HATTIESBURG   80  65  82  66 /   9  10  14  49
NATCHEZ       80  67  81  62 /  21  18  14  82
GREENVILLE    76  66  81  60 /  41  42  43  95
GREENWOOD     78  67  80  61 /  41  45  31  89

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/MME/15
Hazardous weather outlook, Apr 2, 4:54 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
454 AM CDT WED APR 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-031000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
454 AM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...LATE AFTERNOON AND EVENING

THERE IS A LIMITED RISK FOR SEVERE THUNDERSTORMS OVER THE DELTA
LATER THIS AFTERNOON INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE
MOVES ACROSS THE AREA. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS
TO 60 MPH WILL BE THE MAIN RISKS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY NIGHT WE ARE CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND
GUSTS OF 60 TO 75 MPH AND QUARTER TO GOLFBALL SIZE HAIL FOR THE AREA
MAINLY NORTHWEST OF THE NATCHEZ TRACE. A FEW STRONG TORNADOES WILL
ALSO BE POSSIBLE IN THIS AREA. THE STORMS IN THIS AREA WILL BE FROM
EARLY THURSDAY EVENING UNTIL AROUND MIDNIGHT.

FLOODING IS POSSIBLE FOR LOCATIONS NORTHWEST OF THE NATCHEZ
TRACE CORRIDOR ON THURSDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
THURSDAY NIGHT.

LAZ015-016-023>026-MSZ026>033-036>039-042>066-072>074-031000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
454 AM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY NIGHT WE ARE CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND
GUSTS OF 60 TO 75 MPH AND QUARTER TO GOLFBALL SIZE HAIL FOR THE AREA
MAINLY NORTHWEST OF THE NATCHEZ TRACE. A FEW STRONG TORNADOES WILL
ALSO BE POSSIBLE IN THIS AREA. THE STORMS IN THIS AREA WILL BE FROM
EARLY THURSDAY EVENING UNTIL AROUND MIDNIGHT.

FOR THURSDAY NIGHT WE ARE CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND
GUSTS OF 60 MPH AND QUARTER INCH SIZE OR LARGER HAIL FOR THE AREA
ALONG THE NATCHEZ TRACE. A FEW TORNADOES WILL BE POSSIBLE IN THIS
AREA. FOR AREAS EAST OF THE NATCHEZ TRACE CORRIDOR THUNDERSTORMS WITH
60 MPH WINDS AND ONE INCH HAIL WILL BE POSSIBLE ALONG WITH A POSSIBLE
TORNADO.

FLOODING IS POSSIBLE FOR LOCATIONS NORTHWEST OF THE NATCHEZ
TRACE CORRIDOR ON THURSDAY NIGHT.

FOR PORTIONS OF EAST AND SOUTHEAST MISSISSIPPI ON FRIDAY MORNING
SEVERE THUNDERSTORMS WITH 60 MPH WINDS AND QUARTER SIZE HAIL WILL BE
POSSIBLE ALONG WITH A TORNADO OR TWO.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY
NIGHT THROUGH FRIDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.